After Botox for crows feet, I got puffiness under my eyes that lasts for two weeks. What could be causing this? (Photo)
Doctor Answers 6
Puffiness after Botox Injections
Thank you for your question. What is causing the bags under the eyes is that the lymphatic drainage around the eyes has been impaired and the muscles are unable to fully drain the lymph fluid.There is nothing you can do now until the Botox wears off in 3-4 months. Your injections need to be higher next so it does not cause
this. I recommend contacting your treating physician and discussing your concerns.
This will resolve with time. It appears your botox has affected the lymphatic drainage which is an atypical result but can happen.
Botox After Effects
when muscle is paralysed it is obvious that lymphatic drainage is affected plus there is prominence of the malar fat now just wait and watch so that the effect of toxin is gone and everything is normal
You might also like...
Malar fat pads more prominent after Botox
What has happened is the lymphatic drainage around the eye has been impaired and it has accumulated in the malar fat pads. If the muscles are too relaxed, this can happened. The muscles pump the lymphatic fluid but if relaxed, they can no longer do that. In cases like yours, injections need to done higher and not come down as low on the crows feet. There is not much that can be done to make this better other than waiting it out.
This occurs when you need the muscle activity to drain fluid such as lymph away from your eyes. I usually ask the patient if they have a history of puffiness around the lower lids in the mornings indicating that they may have poor lymphatic drainage and they need as much muscular activity to pump away the fluids. This will settle, but it may not return to normal for up to 2 months. Future treatments with botulinum toxin will need to be modified, reduced or stopped to prevent it from happening again.
Lymph collection under eyes
The lower eye muscles act to help move lymphatic drainage from the lower eye area.
Botox will weaken the muscle and improve the crows feet. However, in certain cases, the muscles are unable to fully drain the lymph fluid and it collects. Small amounts of hyaluronidase can be injected to speed up or correct this excess lymph fluid if it does not disappear.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.